Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 203, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 22, 2000, 5:13 PM CDT for Knox County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2000, 5:13 PM CDT (22:13 UTC)
- Expired
- Jul 22, 2000, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 142 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:45 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 22, 2:45 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT SAT JUL 22 2000 IN NEAR TERM SHWRS AND A FEW TSTMS HAVE DEVELOPED IN NERN NEB TIS AFTN VCNTY A WEAK SFC BNDRY ALNG NEB/SD BORDER. ADDITIONAL FORCING WITH CHC FOR TSTMS EXPECTED TNGT AS SHORTWAVE EVIDENT ON WATER VAPOR LOOP MOVING SEWD ACROSS DKTS CROSSES CWFA. TSTMS MAY LINGER ELY SUN PTNS SE NEB AND SW IA...OTHERWISE ANTICIPATE REST OF DAY ON SUN TO BE ON DRY SIDE. NEXT CHC FOR TSTMS PSBLY LATE SUN NITE IN NERN NEB WHERE ACTIVITY THAT FORMS OVER WRN HI PLAINS SUN AFTN AND EVE MAY WORK EWD AS LOW LEVEL JET INCREASES. HIGHER LIKLIHOOD FOR TSTMS EXPECTED NERN NEB MON AFTN AND THEN OVER CWFA MON NITE...AS SHORTWAVE MOVING THROUGH PACIFIC NORTHWEST THIS AFTERNOON HEADED OVER TOP OF UPPER RIDGE MOVES INTO CNTRL PLAINS...DRIVING ASSOCIATED FRONT INTO AREA AND INTERACTS WITH MOIST AND UNSTABLE AIR MASS. TEMPS AND LOW LEVEL MOISTURE TO BE ON GRADUAL INCREASE THROUGH MONDAY. EXTENDED FEATURE CHC FOR TSTMS TUE AND WED AS FNT STALLS ACROSS AREA. .OMA...NONE WIESE
In the hours before
Special weather statement, Jul 22, 12:00 PM CDT, 5 hours 13 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-222300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1200 PM CDT SAT JUL 22 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON IN EASTERN NEBRASKA AND SOUTHWEST IOWA. THERE IS SOME POSSIBILITY ACTIVATION MAY BE NEED THIS EVENING AND TONIGHT IN EASTERN NEBRASKA. LOW LEVEL MOISTURE AND INSTABILITY ARE FORECAST TO BE ON A GRADUAL INCREASE THROUGH TONIGHT. AN UPPER AIR DISTURBANCE OVER THE NORTHERN PLAINS...IS EXPECTED TO MOVE SOUTHEAST ACROSS THE AREA THIS EVENING AND TONIGHT BRINGING A CHANCE OF THUNDERSTORMS. ALTHOUGH A MAJORITY OF THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME INTENSE ENOUGH TO PRODUCE SEVERE WEATHER...THERE IS A POSSIBILITY A FEW STORMS COULD PRODUCE LARGE HAIL OR STRONG WIND GUSTS THIS EVENING AND TONIGHT...ESPECIALLY IN EASTERN NEBRASKA. GW
Special weather statement, Jul 22, 3:25 PM CDT, 1 hour 48 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-222305- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 325 PM CDT SAT JUL 22 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. LOW LEVEL MOISTURE AND INSTABILITY WILL BE ON A GRADUAL INCREASE THIS AFTERNOON AND TONIGHT. AN UPPER AIR DISTURBANCE OVER THE DAKOTAS...IS FORECAST TO MOVE SOUTHEAST ACROSS THE AREA THROUGH TONIGHT BRINGING A CHANCE OF THUNDERSTORMS. ALTHOUGH A MAJORITY OF THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME INTENSE ENOUGH TO PRODUCE SEVERE WEATHER...THERE IS A POSSIBILITY A FEW OF THE STORMS COULD PRODUCE LARGE HAIL OR STRONG WIND GUSTS THIS AFTERNOON AND TONIGHT...ESPECIALLY IN EASTERN NEBRASKA. GW
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:06 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 39 min |
| Jul 22, 6:10 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.